Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

August 16, 2012Cherokee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 16, 2012, 5:47 PM CDT for Cherokee County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2012, 5:47 PM CDT (22:47 UTC)
Expired
Aug 16, 2012, 6:15 PM CDT
In force
28 min
Issued by
NWS Tulsa, OK

County Cherokee County, OK

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WWUS84 KTSA 162247
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT THU AUG 16 2012

OKZ062-067-068-162315-
CHEROKEE OK-MAYES OK-WAGONER OK-
547 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHERN MAYES AND EASTERN WAGONER

AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MURPHY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...TAHLEQUAH...LOST CITY...PEGGS AND MURPHY.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3612 9490 3590 9495 3598 9535 3616 9531
TIME...MOT...LOC 2248Z 280DEG 15KT 3605 9522

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 16, 3:16 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 16, 3:16 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT THU AUG 16 2012

.DISCUSSION...
SURFACE ANALYSIS SHOWS SUBTLE PRE-FRONTAL TROF STRETCHING FROM FAR
NW AR INTO CNTRL OK...WITH TRUE COLD FRONT ACROSS FAR NWRN PORTIONS
OF THE FORECAST AREA INTO WCNTRL OK. HAVE SEEN ISOLATED
STRONG/SEVERE STORMS DEVELOP ALONG THE LEADING BOUNDARY...WITH
ACTIVITY BEGINNING TO FORM ALONG THE FRONT. SHEAR REMAINS QUITE
MEAGER...BUT HIGH INSTABILITY (SBCAPES AROUND 2000-3000 J/KG) WILL
CONTINUE TO SUPPORT A FEW SEVERE STORMS INTO THE EVENING...WITH
DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN LIKELY AS
WELL GIVEN SLOW STORM MOVEMENT.

FRONT EXPECTED TO DRIFT INTO SE OK OVERNIGHT...THEN STALL NEAR THE
RED RIVER/NRN TX FOR THE NEXT FEW DAYS. WITH NWLY UPPER FLOW IN
PLACE...COULD SEE A FEW ROUNDS OF SHOWERS/THUNDERSTORMS...WITH THE
BEST CHANCES LOOKING TO BE FRIDAY NIGHT INTO SATURDAY. ANOTHER WAVE
COMING THROUGH IN THE NW FLOW SHOULD EVENTUALLY PUSH MOST OF THE
ACTIVITY S OF THE FORECAST AREA BY SUNDAY.

HAVE KEPT THE FORECAST DRY LATER SUNDAY INTO EARLY NEXT WEEK...BUT
WILL INTRODUCE LOW POPS LATER TUESDAY INTO WEDNESDAY AS ECMWF
REMAINS CONSISTENT IN DROPPING A STRONGER UPPER WAVE INTO THE
CNTRL/SRN PLAINS.

CLOUD COVER/PRECIP EXPECTED TO HOLD DAYTIME TEMPS BELOW SEASONAL
NORMS THROUGH THE WEEKEND...WITH A MODEST WARMING TREND INTO NEXT
WEEK. GENERALLY BLENDED THE MET/MAV FOR THE NEXT FEW DAYS...AND
STAYED FAIRLY CLOSE TO MEX NUMBERS INTO THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  87  64  86 /  50  20  50  30
FSM   72  92  69  88 /  50  30  60  40
MLC   70  92  67  88 /  50  40  60  40
BVO   64  87  59  87 /  40  20  40  20
FYV   66  86  61  85 /  60  20  40  30
BYV   65  85  60  82 /  60  20  30  20
MKO   69  90  64  88 /  50  30  60  40
MIO   66  86  61  84 /  50  20  20  20
F10   70  90  66  87 /  50  30  60  40
HHW   72  92  70  88 /  30  40  60  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....18
Hazardous weather outlook, Aug 16, 4:30 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT THU AUG 16 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
430 PM CDT THU AUG 16 2012

...SEVERE THUNDERSTORM THREAT WILL CONTINUE INTO THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A COLD
FRONT CURRENTLY MOVING INTO NORTHEAST OKLAHOMA. ADDITIONAL
THUNDERSTORM
DEVELOPMENT IS EXPECTED INTO THE EVENING HOURS ALONG THE FRONTAL
BOUNDARY. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH DAMAGING WINDS AND
HAIL BEING THE MAIN THREATS. THE SEVERE POTENTIAL WILL BEGIN TO
WANE SOMEWHAT TOWARD LATE EVENING AS INSTABILITY DECREASES.

HOT CONDITIONS WILL CONTINUE SOUTH OF THE FRONT INTO THE EVENING
HOURS. THE HEAT...GUSTY WINDS...AND CONTINUED DRY FUELS WILL RESULT
IN AN ELEVATED FIRE DANGER. OUTFLOWS IN THE VICINITY OF
THUNDERSTORMS COULD ALSO RESULT IN A QUICK RISE IN WIND SPEED AS
WELL AS ERRATIC WIND DIRECTIONS THAT COULD CAUSE FIRE FIGHTING
ISSUES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO STALL WITHIN THE VICINITY OF THE RED
RIVER FRIDAY AND SATURDAY. THUNDERSTORM CHANCES WILL REMAIN NORTH
OF THE STALLED BOUNDARY. A SECONDARY PUSH OF DRIER AIR WILL
ADVANCE THE FRONT FURTHER SOUTH BY SUNDAY...WHICH WILL MARK THE
BEGINNING OF A PERIOD OF SETTLED WEATHER THAT WILL LIKELY CONTINUE
INTO THE EARLY PART OF THE NEXT WORK WEEK. TOWARD THE MIDDLE OF
NEXT WEEK...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE
AREA...INCREASING THUNDERSTORM CHANCES ONCE AGAIN.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 16, 4:50 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT THU AUG 16 2012

OKZ063-162215-
DELAWARE OK-
450 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL DELAWARE

AT 450 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
ZENA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...COLCORD...ZENA AND LAKE EUCHA
STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3652 9461 3629 9459 3624 9467 3647 9501
      3649 9500 3661 9493
TIME...MOT...LOC 2150Z 295DEG 18KT 3649 9488
Special weather statement, Aug 16, 5:16 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT THU AUG 16 2012

OKZ054-059-060-064-162245-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
516 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN CREEK...SOUTHEASTERN OSAGE...EASTERN PAWNEE AND
     SOUTHERN TULSA

AT 516 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF SAND SPRINGS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...SAND
SPRINGS...JENKS...WESTPORT...WALNUT CREEK STATE PARK AND KEYSTONE
STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3617 9581 3597 9600 3620 9637 3633 9622
TIME...MOT...LOC 2216Z 303DEG 14KT 3620 9617
Special weather statement, Aug 16, 5:21 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT THU AUG 16 2012

OKZ062-063-068-162245-
CHEROKEE OK-DELAWARE OK-MAYES OK-
521 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN DELAWARE AND EASTERN MAYES

AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
SALINA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAKS...LEACH...TWIN OAKS...ROSE...
SALINA...SNOWDALE STATE PARK AND SPAVINAW STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3623 9478 3605 9495 3628 9525 3642 9511
TIME...MOT...LOC 2221Z 310DEG 16KT 3630 9510
Special weather statement, Aug 16, 5:25 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT THU AUG 16 2012

OKZ060-067-162300-
TULSA OK-WAGONER OK-
525 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN TULSA AND WESTERN WAGONER

AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA...LEONARD...JENKS...BROKEN ARROW...CHOSKA...
STONEBLUFF...REDBIRD...COWETA AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3611 9557 3609 9555 3608 9558 3607 9557
      3607 9544 3580 9559 3583 9564 3586 9566
      3586 9569 3602 9598 3619 9590
TIME...MOT...LOC 2225Z 292DEG 14KT 3607 9584
Local storm report, Aug 16, 5:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             BROKEN ARROW            36.05N 95.79W
08/16/2012  E0.75 INCH       TULSA              OK   BROADCAST MEDIA

&&

SFP
Special weather statement, Aug 16, 5:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT THU AUG 16 2012

OKZ062-067-068-162315-
CHEROKEE OK-MAYES OK-WAGONER OK-
547 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHERN MAYES AND EASTERN WAGONER

AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MURPHY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...TAHLEQUAH...LOST CITY...PEGGS AND MURPHY.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3612 9490 3590 9495 3598 9535 3616 9531
TIME...MOT...LOC 2248Z 280DEG 15KT 3605 9522

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:24 PM CDTSpecial Weather StatementTSASequoyah36 min
Aug 16, 1:42 PM CDTSpecial Weather StatementTSADelaware33 min
Aug 16, 1:53 PM CDTSpecial Weather StatementTSADelaware37 min
Aug 16, 2:02 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware46 min
Aug 16, 2:15 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware60 min
Aug 16, 2:38 PM CDTSpecial Weather StatementTSANowata, Washington37 min
Aug 16, 3:23 PM CDTSpecial Weather StatementTSADelaware67 min
Aug 16, 4:19 PM CDTSevere Thunderstorm WarningTSADelaware26 min
Aug 16, 4:24 PM CDTSpecial Weather StatementTSAOttawa36 min
Aug 16, 4:31 PM CDTSevere Thunderstorm WarningTSAOttawa26 min
Aug 16, 4:34 PM CDTSpecial Weather StatementTSARogers26 min
Aug 16, 4:41 PM CDTSpecial Weather StatementTSAMayes34 min
Aug 16, 4:50 PM CDTSpecial Weather StatementTSADelaware25 min
Aug 16, 4:53 PM CDTSevere Thunderstorm WarningTSARogers28 min
Aug 16, 5:03 PM CDTSevere Thunderstorm WarningTSADelaware30 min
Aug 16, 5:16 PM CDTSpecial Weather StatementTSATulsa29 min
Aug 16, 5:16 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa44 min
Aug 16, 5:21 PM CDTSpecial Weather StatementTSAMayes24 min
Aug 16, 5:25 PM CDTSpecial Weather StatementTSAWagoner35 min
Aug 16, 5:31 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner29 min
Aug 16, 5:39 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware36 min
Aug 16, 5:44 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa46 min
Aug 16, 5:53 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes52 min
Aug 16, 6:03 PM CDTSevere Thunderstorm WarningTSAMuskogee, Tulsa, Wagoner46 min
Aug 16, 6:17 PM CDTSevere Thunderstorm WarningTSACreek31 min
Aug 16, 6:30 PM CDTSpecial Weather StatementTSAAdair60 min
Aug 16, 6:40 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner35 min
Aug 16, 6:37 PM CDTSpecial Weather StatementTSAMadison23 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.